BUTTER-MENTHOL is an iconic brand of medicated throat lozenges, which has been taking care of Australian families for over 70 years.
When family members are feeling the first signs of cold symptoms, you can take care of a sore throat and stuffy nose*, or clear your head with the BUTTER-MENTHOL range of throat lozenges.
There’s a product to suit every family, whether it’s BUTTER-MENTHOL Original stick pack to relieve a sore throat or stuffy nose, BUTTER-MENTHOL Liquid Centre with a smooth flowing centre of honey and lemon, to relieve sore throats or BUTTER-MENTHOL Cough & Congestion Relief to ease your sore throat and provide nasal congestion relief.
*Excludes BUTTER-MENTHOL First Cold Signs with Echinacea and BUTTER-MENTHOL carton pack
Menthol is an active ingredient contained in the BUTTER-MENTHOL range of products* to provide relief of either a sore throat+ or stuffy nose* or cough and nasal congestion2 . Menthol is a natural extract from the peppermint plant.
Menthol is released from the lozenge when it is sucked*and helps to relieve a sore throat+. Menthol vapours enter the nose providing a cool sensation and a subjective sensation of improved airflow in the nose*.
*Excludes BUTTER-MENTHOL First Cold Signs with Echinacea
+ Excludes BUTTER-MENTHOL First Cold Signs with Echinacea and BUTTER-MENTHOL Carton pack
2 BUTTER-MENTHOL Cough and Congestion Relief only
Sore throats in particular are very common in winter. In fact, they are second most common illness for which Australians seek medical attention. In a recent survey, it was found that people suffer from sore throat as often as four times each year, with over 75% of these being mild-moderate in severity.
The causes of a sore throat vary, but can include:
- inflammation caused by viral or bacterial infection
- post-nasal drip
- mouth-breathing (due to nasal congestion)
Most people with sore throat describe their symptoms as having a swollen, tender throat (“like razor blades”) that can cause pain on swallowing, or a dry, scratchy sore throat.
While a sore throat runs its course, there are some simple caring techniques that can be used to help ease the symptoms;
- medicated lozenges, like BUTTER-MENTHOL Original stick pack with vitamin C
- using a humidifier
- keeping warm
- staying well hydrated
- eating immune boosting foods like fruit and vegetables
- Paracetamol or ibuprofen for more severe pain relief*
Most sore throats will make good after a few days, however if symptoms persist longer, it is recommended to consult a healthcare professional.
*If you use analgesics such as paracetamol or ibuprofen, use them only as directed. Incorrect use could be harmful. Consult your healthcare professional if symptoms persist. Before taking any product containing Paracetamol or ibuprofen make sure that you are not taking any other medicines that contain the same active ingredient.
BUTTER-MENTHOL products contain an active ingredient called Menthol*. The maximum daily dose can differ between products and sometimes the age of the consumer. Always check the label and do not exceed the recommended daily dose. Always consult a healthcare professional if symptoms persist.
* Excludes BUTTER-MENTHOL First Cold Signs with Echinacea
None of the products in our BUTTER-MENTHOL range contain alcohol.
During pregnancy you may have specific requirements which need to be taken into account. It is important that you use the products only as directed and do not exceed the recommended dose. Before consuming these products we recommend consulting a healthcare professional to ensure our products are suitable for your needs.
BUTTER-MENTHOL is not suitable for children under the age of 5 without medical advice.
All BUTTER-MENTHOL products are suitable for vegetarians. As BUTTER-MENTHOL contains butter, they are not suitable for vegans.
All BUTTER-MENTHOL products contain butter (from milk), Glucose liquid (from wheat). Most of the BUTTER-MENTHOL products also contain lecithin (from soy).
BUTTER-MENTHOL is available for purchase at all leading grocery stores, most petrol outlets or convenience stores and some pharmacy outlets.
Always read the label, use only as directed, if symptoms persist see your healthcare professional.